MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HBSAG II CONFIRMATORY TEST; TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)

ROCHE DIAGNOSTICS ELECSYS HBSAG II CONFIRMATORY TEST; TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Catalog Number 11820648122
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event occurred on a cobas e 801 analyzer with serial number (b)(6).The investigation determined that the elecsys hbsag confirmatory test reagent performed within specifications.A review of calibration and quality control data confirmed that all results were within expected ranges.The investigation was limited due to the unavailability of sufficient patient sample material for further analysis.The root cause was attributed to a sample-specific discrepancy.Further testing for hbsag is recommended for this patient.For diagnostic purposes, results should always be assessed in conjunction with the patient¿s medical history, clinical examination, and other findings.
 
Event or Problem Description
The initial reporter alleged discrepant reactive results for one patient sample tested with the elecsys hbsag ii assay and the elecsys hbsag confirmatory test on a cobas e 801 analytical unit.On (b)(6) 2022, the elecsys hbsag ii assay generated a result of 1.51 coi (reactive), and the elecsys hbsag confirmatory test also generated a reactive result.Additional testing on the same sample using the elecsys anti-hbs (ahbs) assay produced a result of 2.0 iu/l (non-reactive).Testing of different blood draws from the same patient was conducted on (b)(6) 2022 using competitor systems (abbott and siemens).Both systems reported non-reactive results for hbsag and ahbs.No further result details were provided for these tests.

Brand Name
ELECSYS HBSAG II CONFIRMATORY TEST
Common Device Name
TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23073717
Report Number1823260-2025-02996
Device Sequence Number9996714
Product Code LOM
UDI-Device Identifier04015630911110
UDI-Public04015630911110
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
P160019/S010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue Number11820648122
Device Lot Number582537
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2022
Initial Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown